Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 50, NWS Jackson, MS

April 3, 2015Grenada County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2015, 6:07 PM CDT for Grenada County, Leflore County, Mississippi. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 6:07 PM CDT (23:07 UTC)
Expired
Apr 3, 2015, 7:00 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
70.0 mph

Counties Grenada County, MS, Leflore County, MS

The radar

The Columbus AFB radar (KGWX), 162 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:45 PM CDTTSTM WND DMGHolcomb, MSREPORT OF A TREE DOWN ON A POWERLINE ON HIGHWAY 8 WEST.
Apr 3, 6:50 PM CDTHAIL 0.25Grenada, MSQUITE A BIT OF PEA SIZE HAIL ON GROUND IN GRENADA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:55 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 516 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-578 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
516 m²/s²
0-3 km storm-relative helicity
503 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WUUS54 KJAN 032307
SVRJAN
MSC043-083-040000-
/O.NEW.KJAN.SV.W.0050.150403T2307Z-150404T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINTER
  CITY...OR 12 MILES SOUTHEAST OF PARCHMAN...MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GRENADA...LEFLORE...BEW SPRINGS...GORE SPRINGS...ELLIOTT...
  HOLCOMB...MINTER CITY...MISTERTON AND SUNNYSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3387 8977 3387 8952 3368 8951 3368 9045
      3381 9045 3381 9019 3379 9017 3377 9018
      3375 9030 3373 9031 3370 9030 3369 9028
      3374 9024 3372 9022 3372 9014 3381 9014
      3381 8998 3382 8993 3390 8992 3390 8977
TIME...MOT...LOC 2306Z 279DEG 41KT 3383 9031 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

AEG
2 follow-up statements
433 
WWUS54 KJAN 032324
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT FRI APR 3 2015

MSC043-083-040000-
/O.CON.KJAN.SV.W.0050.000000T0000Z-150404T0000Z/
GRENADA MS-LEFLORE MS-
624 PM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR GRENADA AND NORTHERN LEFLORE COUNTIES...

AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLCOMB...OR
14 MILES WEST OF GRENADA...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GRENADA...LEFLORE...BEW SPRINGS...GORE SPRINGS...ELLIOTT...HOLCOMB...
MINTER CITY...MISTERTON AND SUNNYSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3387 8977 3387 8952 3368 8951 3368 9045
      3381 9045 3381 9019 3379 9017 3377 9018
      3375 9030 3373 9031 3370 9030 3369 9028
      3374 9024 3372 9022 3372 9014 3381 9014
      3381 8998 3382 8993 3390 8992 3390 8977
TIME...MOT...LOC 2324Z 279DEG 41KT 3380 9006 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

AEG
498 
WWUS54 KJAN 032348
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT FRI APR 3 2015

MSC083-032357-
/O.CAN.KJAN.SV.W.0050.000000T0000Z-150404T0000Z/
LEFLORE MS-
648 PM CDT FRI APR 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEFLORE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL MISSISSIPPI.

LAT...LON 3387 8977 3387 8952 3368 8951 3368 9014
      3381 9014 3381 8998 3382 8993 3390 8992
      3390 8977
TIME...MOT...LOC 2347Z 279DEG 41KT 3376 8975 

$$

MSC043-040000-
/O.CON.KJAN.SV.W.0050.000000T0000Z-150404T0000Z/
GRENADA MS-
648 PM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR GRENADA COUNTY...

AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRENADA...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRENADA...LEFLORE...BEW SPRINGS...GORE SPRINGS...ELLIOTT...HOLCOMB
AND MISTERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR GRENADA LAKE...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3387 8977 3387 8952 3368 8951 3368 9014
      3381 9014 3381 8998 3382 8993 3390 8992
      3390 8977
TIME...MOT...LOC 2347Z 279DEG 41KT 3376 8975 

HAIL...0.75IN
WIND...60MPH
 
$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:46 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 3, 4:46 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI APR 3 2015

.DISCUSSION...
SHORT TERM (THROUGH SUNDAY)...TEMPERATURES HAVE SOARED TO NEAR
RECORD...OR EVEN RECORD IN A FEW CASES...LEVELS ACROSS THE AREA THIS
AFTERNOON THANKS TO AMPLE SUNSHINE AND CONTINUED WARM ADVECTION. A
COLD FRONT IS CURRENTLY APPROACHING THE AREA AND CURRENTLY EXTENDS
FROM NEAR TEXARKANA TO MEMPHIS TO BOWLING GREEN. AHEAD OF THIS
FRONT...ISOLATED SHOWERS AND STORMS HAVE DEVELOPED IN TWO AREAS...
ALONG A CONVERGENCE AXIS THAT EXTENDS FROM NATCHEZ TO NEAR JACKSON TO
TO COLUMBUS AND ALSO JUST AHEAD OF THE FRONT ACROSS THE ARKLAMISS
DELTA.

A CAPPING INVERSION HAS BEEN SUPPRESSING ROBUST CONVECTION FOR MUCH
OF THE DAY...WITH ECHO TOPS STRUGGLING TO GET ABOVE 20KFT THUS FAR.
THIS ACTIVITY IS EXPECTED TO BECOME MORE VIGOROUS NEAR AND ALONG THE
FRONT OVER THE NEXT FEW HOURS AS THE CAP BEGINS TO ERODE. THE
ENVIRONMENT IN THE WARM SECTOR IS CHARACTERIZED BY SBCAPES OF
1500-2000 J/KG AND EFFECTIVE BULK SHEAR MAGNITUDES ARE IN THE 35 TO
45 KT RANGE...WHICH WILL SUPPORT ORGANIZED CONVECTION ONCE IT
INITIATES. HOWEVER THE MID LEVEL SHORTWAVE AND BEST UPPER LEVEL
FORCING WILL REMAIN NORTH OF OUR AREA WITH THIS SYSTEM...PRECLUDING A
MORE SIGNIFICANT SEVERE WEATHER THREAT. TIMING-WISE...HIGH RES
GUIDANCE CONTINUES TO BE IN RELATIVELY GOOD AGREEMENT WITH THE FRONT
REACHING A VICKSBURG/GOLDEN TRIANGLE CORRIDOR BY 3Z AND A BROOKHAVEN
TO LAUREL LINE BY 6Z. SPC SSEO CONTINUES TO SUGGEST THAT UPDRAFTS
WILL BE STRONGEST THROUGH AROUND 03Z. THIS MAKES SENSE AS BEYOND
THAT TIME FRAME THE LOSS OF DAYTIME HEATING SHOULD LEAD TO A GRADUAL
DECREASE IN OVERALL INTENSITY. THUS THE SEVERE WEATHER THREAT SHOULD BE
ON A DOWNSWING AS STORMS MOVE INTO THE SOUTHERN HALF OF THE AREA. WE
CONTINUE TO HIGHLIGHT DAMAGING WIND GUSTS AND HAIL AS THE PRIMARY
THREATS WITH ANY SEVERE CONVECTION. WHILE TORNADOES CANNOT BE
ENTIRELY RULED OUT...DIRECTIONAL SHEAR IS FAR FROM IMPRESSIVE WITH
PRIMARILY SOUTHWESTERLY SURFACE WINDS. ALSO MIXING THROUGH THE DAY
HAS LED TO LESS FAVORABLE LCL HEIGHTS.

RAIN CHANCES WILL QUICKLY SUBSIDE OVERNIGHT AS THE SURFACE FRONT
PASSES INTO THE NORTH GULF BY MORNING. BUT THE BREAK IN PRECIP WILL
NOT LAST FOR LONG AS THE UPPER JET REMAINS NORTH OF THE AREA AND THE
NEXT SURFACE WAVE DEVELOPS OVER SOUTH TEXAS ON SATURDAY AND MOVES
ENEWD ALONG THE SURFACE FRONT...BRINGING A RESURGENT MOIST AIRMASS ON
SUNDAY ALONG WITH A RETURN OF RAIN CHANCES. GUIDANCE IS NOT SHOWING
A PARTICULARLY WELL-DEFINED SURFACE CYCLONE MOVING ACROSS THE REGION
WITH THIS SYSTEM...BUT THE JET PATTERN WILL BE FAVORABLE FOR LARGE
SCALE ASCENT IN AN ENVIRONMENT WITH PWAT VALUES AROUND 1.5 INCHES
ACROSS MOST OF THE CWA BY SUNDAY EVENING. RAIN CHANCES WILL CONTINUE
INTO SUNDAY NIGHT BEFORE UPPER DIVERGENCE BEGINS TO DECREASE HEADING
THROUGH MONDAY.

LONG TERM (MONDAY THROUGH FRIDAY)...UPPER LEVEL FLOW WILL REMAIN
MAINLY ZONAL OVER THE FIRST HALF OF THE WORK WEEK. WITH THE SURFACE
HIGH POSITIONED OVER THE WESTERN ATLANTIC...SOUTHERLY LOW LEVEL FLOW
WILL BE ENTRENCHED ACROSS THE REGION. THIS WILL MAINTAIN A RATHER
MOIST AIRMASS...WITH PWATS GENERALLY AROUND 1.5 INCHES. AS PERIODIC
DISTURBANCES TRAVERSE THE UPPER FLOW PATTERN...THIS WILL KEEP ON AND
OFF RAIN CHANCES IN THE FORECAST THROUGHOUT THIS PERIOD. IN THIS
PARTICULAR TIME FRAME...MONDAY CURRENTLY APPEARS TO BE THE DAY WITH
THE BEST RAIN CHANCES THANKS TO BETTER MID LEVEL MOISTURE AND
FAVORABLE UPPER DIVERGENCE.

HEADING INTO THE SECOND HALF OF THE WEEK...UPPER TROUGHING WILL
CARVE OVER THE WESTERN PORTION OF THE CONUS...TRANSITIONING TO
BROADER CYCLONIC FLOW ACROSS THE COUNTRY BY WEEK'S END. A MORE
NOTABLE SHORTWAVE IS PROGGED TO SWING THROUGH THE PLAINS INTO THE
MIDWEST IN THE THURSDAY/FRIDAY TIMEFRAME...BRINGING BETTER RAIN
CHANCES ALONG A COLD FRONT PUSHING INTO THE REGION. THE GFS IS LESS
PROGRESSIVE WITH THIS SYSTEM...HINTING AT THE POTENTIAL FOR A MORE
PROLONGED PERIOD OF HEAVY RAINFALL. THOUGH THIS IS STILL A WAYS
OFF...IT BEARS MONITORING. /DL/

&&

.AVIATION...THE PRIMARY CONCERN IN THE NEAR FUTURE WILL BE WITH A
BROKEN LINE OF STORMS EXPECTED DEVELOP ALONG A SOUTHEASTWARD MOVING
COLD FRONT LATE THIS AFTN AND EVENING. TSRA AND MVFR/IFR CIGS/VSBYS
WILL ACCOMPANY THIS FRONTAL PASSAGE. GREATEST TSRA INTENSITY IS
EXPECTED IN THE GLH/GWO/GTR DOWN TO TVR/JAN/MEI AREA ROUGHLY BETWEEN
23-05Z. THE FRONT SHOULD PUSH THROUGH THE ENTIRE AREA BY AROUND
07Z...AND POST-FRONTAL STRATUS IS NOT EXPECTED TO LINGER FOR LONG
WITH VFR CONDITIONS RETURNING TO THE ENTIRE AREA BY LATE SATURDAY
MORNING AND PERSISTING THROUGH THE AFTN/EVNG. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       50  67  47  69 /  80   2   6  48
MERIDIAN      51  67  43  70 /  77   3   0  33
VICKSBURG     50  67  47  67 /  77   2   9  59
HATTIESBURG   55  69  47  73 /  51  14   0  34
NATCHEZ       53  66  48  68 /  70   8  10  51
GREENVILLE    47  63  46  64 /  47   0   6  59
GREENWOOD     45  65  46  65 /  63   0   3  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC
Hazardous weather outlook, Apr 3, 1:46 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT FRI APR 3 2015

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>050-053-
041900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-
146 PM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS EVENING

SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING
ALONG AND AHEAD OF A COLD FRONT PUSHING SOUTH INTO THE REGION. SEVERE
STORMS COULD PRODUCE QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS UP
TO 70 MPH. THERE IS A LIMITED THREAT FOR GETTING A TORNADO.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-026-MSZ051-052-054>066-072>074-041900-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
146 PM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE EVENING INTO THE
OVERNIGHT HOURS ALONG AND AHEAD OF A COLD FRONT PUSHING SOUTH INTO
THE REGION. SEVERE STORMS COULD PRODUCE QUARTER SIZE HAIL AND WIND
GUSTS UP TO 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 3, 5:06 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT FRI APR 3 2015

MSZ018-032230-
BOLIVAR-
506 PM CDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BOLIVAR COUNTY...

AT 506 PM CDT...A STRONG THUNDERSTORM WAS NEAR TRUSTEN HOLDER WMA...
OR 9 MILES NORTH OF ROSEDALE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBY...MOUND BAYOU...GUNNISON...DEESON...DUNCAN...ALLIGATOR AND
WINSTONVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3386 9066 3388 9105 3393 9101 3395 9108
      3397 9109 3400 9102 3397 9100 3396 9097
      3398 9096 3402 9099 3402 9090 3410 9088
      3410 9093 3411 9089 3412 9078 3412 9067
TIME...MOT...LOC 2206Z 266DEG 40KT 3399 9108

AEG
Local storm report, Apr 3, 5:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             GUNNISON                33.94N 90.95W
04/03/2015  E0.88 INCH       BOLIVAR            MS   PUBLIC

&&

DL
Local storm report, Apr 3, 6:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 NE GUNNISON           33.96N 90.93W
04/03/2015                   BOLIVAR            MS   LAW ENFORCEMENT

            POWER LINES DOWNED ALONG HWY 1

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:06 PM CDTSpecial Weather StatementJANBolivar24 min
Apr 3, 5:13 PM CDTSevere Thunderstorm WarningJANBolivar47 min
Apr 3, 5:37 PM CDTSevere Thunderstorm WarningJANSunflower23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.